Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 36, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 25, 2019, 1:25 PM EDT for Hancock County, Ohio. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2019, 1:25 PM EDT (17:25 UTC)
- Expired
- May 25, 2019, 2:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 156 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 1:36 PM EDT | TSTM WND DMG | 1 Ese Findlay, OH | TREES AND POWER LINES DOWN ON DECKER AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
454
WUUS51 KCLE 251725
SVRCLE
OHC063-251815-
/O.NEW.KCLE.SV.W.0036.190525T1725Z-190525T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
125 PM EDT Sat May 25 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northern Hancock County in northwestern Ohio...
* Until 215 PM EDT.
* At 125 PM EDT, a severe thunderstorm was located over McComb, or 7
miles west of Findlay, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Findlay, Fostoria, North Baltimore, McComb, Arcadia, Van Buren,
Bloomdale, Benton Ridge and Bairdstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4117 8373 4117 8342 4099 8342 4097 8388
4116 8388
TIME...MOT...LOC 1725Z 258DEG 35KT 4108 8378
HAIL...1.00IN
WIND...60MPH
$$
Clark2 follow-up statements
881
WWUS51 KCLE 251742
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
142 PM EDT Sat May 25 2019
OHC063-251815-
/O.CON.KCLE.SV.W.0036.000000T0000Z-190525T1815Z/
Hancock OH-
142 PM EDT Sat May 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHERN HANCOCK COUNTY...
At 141 PM EDT, a severe thunderstorm was located over Arcadia, or
near Findlay, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Findlay, Fostoria, North Baltimore, Arcadia, Van Buren, Bloomdale,
Benton Ridge and Bairdstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4117 8367 4117 8342 4099 8342 4097 8388
4103 8388 4111 8372
TIME...MOT...LOC 1741Z 259DEG 40KT 4111 8355
HAIL...1.00IN
WIND...60MPH
$$
Clark484
WWUS51 KCLE 251800
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
200 PM EDT Sat May 25 2019
OHC063-251810-
/O.CAN.KCLE.SV.W.0036.000000T0000Z-190525T1815Z/
Hancock OH-
200 PM EDT Sat May 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HANCOCK COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4117 8367 4117 8342 4099 8342 4097 8388
4103 8388 4111 8372
TIME...MOT...LOC 1759Z 258DEG 35KT 4115 8330
$$
ClarkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:53 AM EDT, 6 hours 32 minutes earlier.
Area forecast discussion, May 25, 6:53 AM EDT, 6 hours 32 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 653 AM EDT Sat May 25 2019 .SYNOPSIS... A warm front will lift northeast of the area through the morning hours Saturday. A cold front will slowly sag south towards the area through Saturday night, pushing just south of the area Sunday. The front will remain between the southern Great Lakes and Ohio valley through Monday before lifting north through the area Monday night into Tuesday, remaining north of the area through midweek. && .NEAR TERM /THROUGH SUNDAY/... Minor adjustments to pop and sky trends through mid morning, otherwise have left the forecast in tact for the day. Original discussion... Fairly low confidence forecast today into tonight, as a warm front lifts northeast across the area early this morning. A few thunderstorms have developed over Lake Erie ahead of the front, and may push inland over far NE OH/NW PA through daybreak. Forecast becomes increasingly uncertain through the morning. Hi-res guidance signals have been rather erratic with both run to run and inter-model consistency, which leads to lower confidence in specific timing, coverage and intensity of the thunderstorms during the afternoon/evening. The first feature of note is an area of clouds and an isolated storm near Louisville, KY, near an area of weak low level moisture convergence. A relatively consistent signal across the hi-res guidance is for this area to track northeast through central and eastern OH into western PA through the morning hours. As daytime heating commences and mixing deepens, a few showers/storms may impact the southeast/eastern part of the area. Pops generally increase through the morning hours across the eastern part of the area. As modest destabilization occurs through midday, a weak lake breeze boundary may serve as a focus for convection east of Cleveland. The big question is the evolution of convection this afternoon across the area. Model solutions have diverged significantly over the past 24 hours, as a potent mid level vort max ejects eastward through the area mid/late afternoon. This is expected to be the main synoptic/mesoscale feature to initiate convection across the area. However, there may be a low level outflow boundary, noted near the NE IL/NW IN border per KLOT radar, that may arrive in northwest OH by 18Z and serve as an earlier focus for convection. A few factors are becoming increasingly unfavorable for widespread convection and severe weather. First, the earlier convection fires will help limit overall destabilization across the area, with a muted severe thunderstorm risk as increasing deep layer shear is still only in the 20-30 kt range. This may result in more scattered/isolated pulse type storms that may pose a downburst type threat vs. more organized convection producing more widespread wind damage. Also, mixing looks to be fairly robust through the morning hours across the region, with a good amount of mid level dry air and only modest moisture in the 925-850mb layer through the afternoon, which could limit overall destabilization as well. Overall, expecting isolated/scattered convection to form across the region between 18-21Z, and am leaning towards more isolated strong to severe thunderstorms vs. more a more widespread/organized line. With steep low level lapse rates and good dry air aloft, expecting damaging winds to be the main threat with any stronger convection. Opted for pops increasing into the high likely range mid/late afternoon, pushing southeast through the evening with lower pops into the overnight. Went on the higher end of guidance for high temps today, with low/mid 80s expected, although imagine a few spots will get into the upper 80s with the impressive mixing. The focus for convection will shift south of the area overnight into early Sunday, however another decent wave looks to track east across the area during the day Sunday, which will bring another increase in pops to the likely range. SPC is highlighting the southern part of the area in a marginal/slight risk, with decent deep layer shear and expected surface destabilization through the morning/early afternoon. Highs will be cooler in the mid/upper 70s on Sunday. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... Jet energy moving through the westerly flow Sunday night will likely keep thunderstorms going through midnight then decrease in coverage as the frontal boundary gets nudged southward. The Memorial Day forecast is challenging with a weak area of high pressure building across the area for the morning but then a warm front will approach from the south by evening. Currently we do not have a good feeling on the timing of the pieces of jet energy that will move through the upper level flow which makes it difficult to forecast a time that convection will develop. However chances of thunderstorms will increase from southwest to northeast through the afternoon into the evening with the best chances potentially occurring Monday night. This warm front may not clear Lake Erie for Tuesday and could become a focus for new development Tuesday afternoon into the overnight as the next ripple of low pressure moves across the central Great Lakes. So the main take away is be prepared for at least isolated/scattered thunderstorms through the period with Monday morning potentially the best morning to see dry conditions. Monday will be slightly cooler in the wake of the weak cold front with highs in the 70s, warmest south. All locations should be warmer on Tuesday with most locations warming well into the 80s. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... The long term period doesnt change much with a frontal boundary remaining in the area into Thursday evening. So expect to see isolated/scattered showers and thunderstorms through the period with mesoscale features driving the convection until the cold front attempts to sweep across the area Thursday evening. Models currently favor dry for Friday with high pressure over the central Great Lakes. Wednesday should be the warm day of the long term with highs in the upper 70s to mid 80s. Cooler but the region should be very close to seasonal averages. && .AVIATION /12Z Saturday THROUGH Wednesday/... Low confidence forecast for convection this period as a warm front lifts north of the terminals this morning. Generally VFR conditions expected outside of convection throughout the period, with gusty southwest winds this afternoon. TSRA potential will increase sometime this afternoon, peaking mid afternoon, and diminishing through the evening. Have moved up the window of VCTS a few hours at the terminals, and tried to time a window for the best TSRA potential at the four westernmost terminals. Will likely need to monitor trends and amened as needed through the morning. Some of the gusts this afternoon may reach 25-30 kts at the terminals, especially at the western terminals. OUTLOOK...Non-VFR possible through Tuesday morning and again Tuesday night into Wednesday. && .MARINE... Several pieces of low pressure will impact the region today through Tuesday night with a frontal boundary meandering across or near the lake. So expect changing wind directions through the period. The strongest southwest winds will likely occur this afternoon into tonight and again Tuesday into Tuesday night ahead of a cold front each time. Current thinking is that winds will max out around 15 knots so the chances of a small craft advisory are very low. There is a brief period of easterly winds Monday evening that will bring water levels up across the western basin of the lake. However speeds may not be high enough to cause anything more than minor flooding issues with the extremely high water levels. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...MM LONG TERM...MM AVIATION...Greenawalt MARINE...MM
Hazardous weather outlook, May 25, 7:03 AM EDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 703 AM EDT Sat May 25 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261115- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 703 AM EDT Sat May 25 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There will be a slight risk of severe thunderstorms on Saturday, mainly during the afternoon and evening. Damaging winds are the primary threat, with large hail possible as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Severe thunderstorms will be possible on Sunday along a cold front that will be located near a line from Marion to Millersburg. Damaging winds and hail will be possible along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-142>149-162>169-261115- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 703 AM EDT Sat May 25 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:54 PM EDT | Special Weather Statement | CLE | Seneca | 36 min |
| May 25, 1:59 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 46 min |
| May 25, 2:29 PM EDT | Special Marine Warning | CLE | 40 min | |
| May 25, 2:37 PM EDT | Special Weather Statement | CLE | Erie | 38 min |
| May 25, 3:04 PM EDT | Special Weather Statement | CLE | Ottawa | 41 min |
| May 25, 3:09 PM EDT | Special Marine Warning | CLE | 51 min | |
| May 25, 3:15 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa | 26 min |
| May 25, 3:52 PM EDT | Special Marine Warning | CLE | 83 min | |
| May 25, 4:05 PM EDT | Special Weather Statement | CLE | Crawford, Erie, Hancock, Lucas, Marion, Sandusky and 3 more | 40 min |
| May 25, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Portage, Stark, Summit, Wayne | 45 min |
| May 25, 4:55 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark | 65 min |
| May 25, 4:56 PM EDT | Special Weather Statement | CLE | Ashland, Crawford, Knox, Morrow, Richland | 49 min |
| May 25, 5:14 PM EDT | Special Marine Warning | CLE | 91 min | |
| May 25, 5:47 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 43 min |
| May 25, 5:48 PM EDT | Special Weather Statement | CLE | Holmes, Wayne | 42 min |
| May 25, 6:11 PM EDT | Special Weather Statement | CLE | Stark | 34 min |
| May 25, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 23 min |
| May 25, 6:25 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 35 min |
| May 25, 6:29 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.